Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 10, NWS Grand Rapids, MI

January 26, 2012

NWS Grand Rapids, MI issued this small craft advisory at Jan 26, 2012, 3:50 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 3:50 AM EST (08:50 UTC)
Expired
Jan 27, 2012, 3:28 PM EST
In force
36 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WHUS73 KGRR 260850
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 AM EST THU JAN 26 2012

LMZ848-849-261700-
/O.NEW.KGRR.SC.Y.0010.120126T0850Z-120127T1000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
350 AM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* WINDS...SOUTH 10 TO 20 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
849 
WHUS73 KGRR 261601
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1101 AM EST THU JAN 26 2012

LMZ848-849-270015-
/O.CON.KGRR.SC.Y.0010.000000T0000Z-120127T1000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1101 AM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

* WINDS...SOUTH 10 TO 20 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
794 
WHUS73 KGRR 262027
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
327 PM EST THU JAN 26 2012

LMZ844>847-270430-
/O.EXB.KGRR.SC.Y.0010.120127T0900Z-120128T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
327 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY.

* WINDS...SOUTHWEST 10 TO 20 KNOTS BECOMING NORTHWEST TO 30 KNOTS.

* WAVES... BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ848-849-270430-
/O.EXT.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
327 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS BECOMING NORTH TO
  NORTHWEST WINDS AND INCREASING TONIGHT TO 30 KNOTS.

* WAVES...1 TO 3 FEET BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
435 
WHUS73 KGRR 270354
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1054 PM EST THU JAN 26 2012

LMZ848-849-271200-
/O.CON.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1054 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS BECOMING NORTH TO 
  NORTHWEST WINDS AND INCREASING TONIGHT TO 30 KNOTS. 

* WAVES...1 TO 3 FEET BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-271200-
/O.CON.KGRR.SC.Y.0010.120127T0900Z-120128T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
1054 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
FRIDAY...

* WINDS...SOUTHWEST 10 TO 20 KNOTS BECOMING NORTHWEST TO 30 
  KNOTS.

* WAVES... BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
121 
WHUS73 KGRR 270926
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
426 AM EST FRI JAN 27 2012

LMZ844>849-271730-
/O.CON.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/
/O.NEW.KGRR.GL.A.0003.120128T0600Z-120129T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
426 AM EST FRI JAN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING. 

* WINDS...NORTHWEST WINDS INCREASING TO 30 KNOTS THIS
  MORNING...THEN DIMINISHING THIS AFTERNOON. WINDS WILL THEN PICK
  UP AGAIN OVERNIGHT TONIGHT UP TO 35 KNOTS AND BECOME SOUTHWEST.
  WINDS WILL THEN BECOME NORTHWEST EARLY SATURDAY MORNING.

* WAVES...BUILDING TO 4 TO 6 FEET BY THIS AFTERNOON...THEN
  DIMINISHING THIS EVENING. WAVES WILL THEN BUILD TO 7 TO 11 FEET
  ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

NJJ
439 
WHUS73 KGRR 271538
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 AM EST FRI JAN 27 2012

LMZ844>849-272345-
/O.CON.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/
/O.CON.KGRR.GL.A.0003.120128T0600Z-120129T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1038 AM EST FRI JAN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

* WINDS...NORTHWEST WINDS TO 30 KNOTS INTO EARLY THIS AFTERNOON.
  THEN WINDS WILL DIMINISHING BY LATE THIS AFTERNOON. WINDS WILL
  THEN PICK UP AGAIN OVERNIGHT TONIGHT BECOMING WEST GALES TO 35
  KNOTS BY MID MORNING SATURDAY MORNING. WINDS WILL DIMINISH SATURDAY
  NIGHT.

* WAVES...3 TO 5 FEET THIS AFTERNOON...THEN DIMINISHING THIS
  EVENING. WAVES WILL THEN BUILD TO 7 TO 11 FEET ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WDM
762 
WHUS73 KGRR 272028
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EST FRI JAN 27 2012

LMZ844>849-280430-
/O.CAN.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/
/O.UPG.KGRR.GL.A.0003.120128T0600Z-120129T0000Z/
/O.NEW.KGRR.GL.W.0008.120128T1000Z-120129T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
328 PM EST FRI JAN 27 2012

...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS...SOUTHWEST WINDS TO 30 KNOTS WILL INCREASE TO WEST GALES
  TO 40 KNOTS DURING THE DAY TIME HOURS OF SATURDAY. WINDS WILL
  DIMINISH TO 15 TO 25 KNOTS SATURDAY NIGHT.

* WAVES...3 TO 5 FEET BY MIDNIGHT BUILDING TO 9 TO 13 FEET
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WDM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 12:20 AM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Jan 26, 12:20 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1220 AM EST THU JAN 26 2012

LATEST UPDATE...AVIATION...

.SYNOPSIS...(225 PM EST WED JAN 25 2012)
HIGH PRESSURE CENTERED OVER MICHIGAN WILL SLOWLY TRACK EAST OF THE
STATE TONIGHT INTO THURSDAY.  THIS WILL ALLOW A COLD FRONT TO DROP
SOUTHEASTWARD THROUGH THE REGION THURSDAY AFTERNOON AND EVENING.  A
WEAK RIDGE OF HIGH PRESSURE RETURNS FOR FRIDAY.  THEN A WAVE OF LOW
PRESSURE WILL TRACK EASTWARD THROUGH MICHIGAN FRIDAY NIGHT LEADING
TO SOME SNOW.  A COLDER AIRMASS RETURNS FOR THE WEEKEND WITH SOME
LAKE EFFECT SNOW.

&&

.SHORT TERM...(225 PM EST WED JAN 25 2012)
(TONIGHT THROUGH FRIDAY NIGHT)
THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE RISK FOR SNOW
FRIDAY NIGHT.  CURRENT TRENDS SUPPORT MORE IN THE WAY OF SNOW.  THE
NAM HAS A COMPACT WAVE OF LOW PRESSURE TRACKING THROUGH WITH MID
LEVEL FGEN AND UPPER LEVEL DIVERGENCE LEADING TO A BAND OF
ACCUMULATING SNOW...3 TO 5 INCHES.  THE GFS ALSO SHOWS A BAND OF
SNOW...BUT THE AMOUNTS ARE CONSIDERABLY LESS THAN THE NAM.  THE 00Z
HIGH RES EURO IS SIMILAR TO THE GFS. I INCREASED POPS TO ACCOUNT FOR
A GREATER RISK FOR SNOW.

OTHERWISE A FAIRLY TRANQUIL PERIOD.  ONE WEAK COLD FRONT SLIPS
THROUGH THU AFTERNOON/EVENING.   I KEPT A LOW RISK FOR SOME SNOW
SHOWERS ON THE BACKSIDE OF THIS SYSTEM.  MOISTURE DEPTHS DO INCREASE
TO THE DGZ MAINLY FOR OUR NORTHERN LOCATIONS...SO A HIGHER RISK FOR
SNOW THERE.

SNOW HAS STRUGGLED TO CROSS LAKE MI THIS AFTERNOON.  BUT WE MAY SEE
SOME FLURRIES HERE SHORTLY.  SOUTHWARD...THE RADAR SHOWS SNOW ON THE
INCREASE. FORECAST SOUNDINGS SHOW THE CLOUD BASE TO BE AROUND 10
KT...THUS IT APPEARS THAT NOT MUCH RISK FOR SNOW IN OUR SRN COUNTIES
TONIGHT.  SHOULD MONITOR CLOSELY THOUGH AS IF LOWER CLOUD BASES
OCCUR...THIS COULD LEAD TO SOME LIGHT SNOW.  AS WE GO THROUGH THE
EVENING...WE MAY SEE SOME CLEARING IN THE 02Z TO 06Z TIMEFRAME
AROUND GRR. SOUNDINGS FROM THE NAM DO SUGGEST AT AROUND 06Z TONIGHT
THE SKIES WILL SCATTER OUT.

&&

.LONG TERM...(225 PM EST WED JAN 25 2012)

(SATURDAY THROUGH WEDNESDAY)

THE PRIMARY FOCUS DURING THE EXTENDED PERIOD WILL BE ON THE
OPPORTUNITY FOR A BRIEF SHOT OF COLDER AIR MOVING IN THIS WEEKEND
ALONG WITH SOME SNOW.

FROM A SYNOPTIC STANDPOINT...WE'LL BE WATCHING THE DIGGING POLAR
UPPER LEVEL JET WITH ORIGINS IN THE GULF OF ALASKA GRADUALLY MOVING
EAST ACROSS THE CENTRAL CANADIAN PROVINCES AND STRENGTHENING AS IT
DOES. THIS STRENGTHENING IS INDICATED BY A HOST OF MEDIUM RANGE
MODELS...LIKELY SHARPENING INTO A 140-150 KT CORE. THIS BODES WELL
FOR HELPING DRAG DOWN COLDER AIR INTO THE GREAT LAKES REGION BY THIS
WEEKEND. THAT BEING SAID...THE POLAR JET WILL ZIP THROUGH FAST
ENOUGH AND FLATTEN OUT A BIT THAT THIS WILL NOT BE A PATTERN
CHANGE...JUST ANOTHER COLD SNAP IN WHAT HAS BEEN A FLIP-FLOPPING
WINTER.

GUIDANCE GENERALLY AGREES THAT THE LOWEST H500 HEIGHTS (IN THE LOW
520S DM) WILL ADVANCE THROUGH ON SUNDAY AND PROVIDE THE COLDEST
TEMPERATURES (H850 AROUND -16C). HOWEVER...LIGHT SNOW OR FLURRIES
MAY STILL OCCUR SATURDAY...ESPECIALLY NEAR AND NORTH OF M-20. THIS
IS A RESULT OF A WEAK AREA OF LOW PRESSURE THAT MOVES ACROSS THE
LOWER PENINSULA ON SATURDAY. LEFTOVER LIGHT SNOW FROM THIS SYSTEM
WILL BE A PRECURSOR TO SOME LAKE EFFECT SNOW SHOWERS THAT WILL BE
GENERATED SATURDAY NIGHT AND SUNDAY. AS A COLD FRONT MAKES ITS WAY
INTO LOWER MICHIGAN AROUND 06Z SUNDAY...A LAKE ENHANCED BOOST OF
SNOWFALL MAY OCCUR AS MOISTURE IS PICKED UP OFF THE LAKE DUE TO
CONVECTIVE MOTION. IT LOOKS LIKE AREAS CLOSER TO LAKE MICHIGAN WILL
HAVE A 6 TO 12 HOUR PERIOD OF DECENT OMEGAS IN THE DGZ IN
CONJUNCTION WITH 15K TO 20K OF MOISTURE DEPTH. THIS COULD YIELD A
FEW INCHES OF SNOWFALL IN WNW FLOW LOCATIONS. THE BEST LOW LEVEL
LAPSE RATES (7C/8C PER KM) OCCUR DURING THE DAY SUNDAY BUT THAT IS
WHEN THE DEEPEST MOISTURE PULLS AWAY. SO OVERALL...LIGHT
ACCUMULATIONS ARE EXPECTED SATURDAY NIGHT THROUGH SUNDAY BEFORE SFC
RIDGING/SOUTHERLY FLOW QUICKLY ENSUES.

THE LAKE EFFECT SNOW WINDS DOWN EARLY MONDAY AS INVERSION HEIGHTS
LOWER SIGNIFICANTLY AND LOW LEVELS DRY OUT. HOWEVER...COULD BE A
BRIEF REPRIEVE AS SOME LIGHT SYNOPTIC SNOWFALL IS SUGGESTED BY THE
ECMWF AND CANADIAN GEM PARTICULARLY FOR THE CENTRAL AND NORTHERN
HALF OF OUR CWA. EARLIER INDICATIONS WERE FOR ENOUGH LOW LEVEL WARM
AIR TO LEAD TO MIXED PRECIP ACROSS THE SOUTH...BUT SNOW IS MORE
PROBABLE EVEN IF IT MAKES IT TO OUR SOUTHERN COUNTIES. LOOKS TO BE A
QUICK HITTER WITH MAINLY MONDAY EVENING BEING IMPACTED. LATEST ECMWF
IS MORE BULLISH WITH QPF THAN OUR CURRENT GRIDS INDICATE. TIMING
COULD BE POOR FOR THE MONDAY EVENING COMMUTE...SO WE'LL WATCH IT.
THE GFS LOOKS TO BE FURTHER NORTH THAN EITHER OF THOSE
MODELS...ALTHOUGH STILL BRINGS SATURATED MID LEVEL AIR INTO SW
LOWER. WILL KEEP POPS IN FOR THE CENTRAL COUNTIES AND POINTS NORTH
AND COULD BRING IN HIGHER POPS AREA-WIDE IF THE ECMWF IS TRENDING
CORRECTLY.

NO ARCTIC OUTBREAKS FORESEEN AFTER SUNDAY. TEMPS WILL BE MILD ENOUGH
BY TUES/WEDS TO WARRANT RAIN/SNOW MENTION AS BOTH THE GFS AND ECMWF
INDICATE A SHORTWAVE DIVING DOWN...INDUCING AN AREA OF LOW PRESSURE
AND POSSIBLY OPENING THE DOOR TO A GULF CONNECTION. THOSE DETAILS
ARE UNCERTAIN AT THIS TIME.

&&

.AVIATION...(1220 AM EST THU JAN 26 2012)
LOW LEVEL MOISTURE WAS PUSHING IN FROM THE SOUTH TONIGHT. MVFR CIGS
AND VSBYS HAD REACHED THE I-94 CORRIDOR AS OF 05Z AND ARE EXPECTED
REACH THE I-96 CORRIDOR BY 08Z-09Z. THE MVFR CIGS/VSSBY ARE EXPECTED
TO LINGER ALL DAY THURSDAY. SINCE THE INCOMING CIGS WILL PROBABLY BE
FLUCTUATING AROUND 1K FEET... SOME IFR CATEGORY CIGS WILL BE DECENT
POSSIBILITY LATER TONIGHT AND THURSDAY.

KEPT THE TAFS DRY OVER THE NEXT 24 HOURS WHICH IS IN SYNC WITH THE
PUBLIC FCST... BUT THIS IS NOT A SURE THING. SOME LIGHT RAIN/DRIZZLE
IS POSSIBLE ON THURSDAY AREAWIDE AS THE APPROACHING SHORTWAVE TROUGH
INTERACTS WITH THE MOISTURE WHICH COMES IN FROM THE SOUTH TONIGHT.

&&

.MARINE...(225 PM EST WED JAN 25 2012)
WEAK PRESSURE GRADIENT PERSISTS THROUGH THU.  WINDS DO INCREASE ON
THE BACKSIDE OF A COLD FRONT THU NIGHT INTO FRI AND A SCA MAY BE
NEEDED.

&&

.HYDROLOGY...(225 PM EST WED JAN 25 2012)
ICE IN THE RIVERS WITH SOME RISES RECENTLY.  NOTICED ROBINSON TWP
WAS UP.  WILL NEED TO MONITOR CLOSELY THROUGH THE REMAINDER OF THE
WEEK.  WE DO NOT SEE ANY SIGNIFICANT RUNOFF THROUGH THE WEEKEND.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     MJS
SHORT TERM:   MJS
LONG TERM:    HOVING
AVIATION:     MEADE
MARINE:       MJS
HYDROLOGY:    MJS
Hazardous weather outlook, Jan 25, 5:51 AM EST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
551 AM EST WED JAN 25 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-261100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
551 AM EST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MICHIGAN...SOUTH CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST
CENTRAL MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LAKE EFFECT SNOW IS EXPECTED THIS WEEKEND FROM SATURDAY INTO
SUNDAY NIGHT. AT THIS TIME...SIGNIFICANT ACCUMULATIONS ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-261100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
551 AM EST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALLER CRAFT IN THE NEARSHORE WATERS WILL
LIKELY DEVELOP ON THURSDAY AND PERSIST INTO THURSDAY NIGHT.
HIGHEST WINDS AND WAVES WILL BE NORTH OF MUSKEGON ON THURSDAY AND
IN ALL AREAS THURSDAY NIGHT AS THE WINDS SHIFT FROM SOUTHWEST TO WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.